# SDR 2010FA0000090

- Difficulty date: October 6, 2009
- Submitted: February 5, 2010
- Operation: General aviation
- Aircraft: N9559V
- Make and model: Cessna 172R
- Aircraft serial: 17280491
- System (JASC): 2420 · AC Generation System
- Part: Alternator
- Part number: 991059111
- Part serial: A178682
- Condition: Malfunctioned
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

OPERATOR REPORTS LOW CHARGE VOLTAGE AT LOW ENGINE RPM.  RAN AIRCRAFT AND VERIFIED LOW VOLTAGE.  REMOVED COWL AND DISCOVERED ALTERNATOR CASE TIE BOLTS LOOSE ALLOWING THE CASE HALVES TO SHIFT.  UPON REMOVAL OF THE ALTERNATOR WE DISCOVERED THAT THE LOCK TABS INSTALLED ON THE TIE BOLTS WERE ALSO LOOSE.  THIS IS THE SECOND SUCH INCIDENT WHERE THESE BOLTS AND LOCK TABS WERE LOOSE.
